Indiana, 2004Tornadoes and Hail in Indiana, November 24, 2004
November 24, 2004 · NWS IND · 3 events in 2 counties and zones
A strong low pressure system moved through southern Indiana on 24 November 2004. A few low topped supercells formed along the warm front, producing two tornadoes in southeast Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moved through southern Indiana on 24 November 2004. A few low topped supercells formed along the warm front, producing two tornadoes in southeast Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 24, 1:00 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 24, 1:00 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
100 PM EST WED NOV 24 2004
.DISCUSSION...PROBLEM OF DAY IS SNOW TONIGHT.
MODELS CLOSE WITH PRIMARY FIELDS. ALL AGREE WITH RAIN CHANGING TO
SNOW TONIGHT AS COLD AIR BOTTLED UP TO WEST BY STRONG LOW STARTS TO
MOVE IN. AFTER THAT...DRY FOR A WHILE BUT NEXT SYSTEM ARRIVING
FRIDAY.
DEVIL IN DETAILS...WHEN SNOW DEVELOPING AND HOW MUCH. TRACK OF -4
DEGREES 850 SEEMS TO BE WHERE RAIN/SNOW LINE IS...AT LEAST AS WELL
AS ANYTHNG ELSE...INCLUDING MODEL SOUNDINGS. CHANGEOVER SHOULD RANGE
FROM ABOUT 00Z NW CWA TO 05Z SE. SO RAIN...CHANGING TO SNOW EARLY
TONIGHT.
SOON AFTER CHANGEOVER...DRY PUNCH WILL MOVE IN ALOFT...SO RATES
SHOULD DIMISH RAPIDLY. TROWAL IS CARRIED OFF TO NORTHWEST OF CWA BY
MODELS...WHICH ALSO SUGGESTS WE WILL AVOID HEAVY STUFF THAT HAS BEEN
OCCURING WEST AND NORTH.
BELIEVE SNOW WILL BE RELATIVELY WEAK WARPAROUND STUFF BY TIME
STARTS. AROUND AN INCH SHOULD WORK MOST AREAS...BUT 1 TO 3 INCHES
NORTHWEST COUNTIES WHERE DYNAMICS BEST.
BASED ON UPSTREAM...MODEL CONSENSUS SHOULD WORK FOR TEMPS.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
KWIATKOWSKI
Hazardous weather outlook, Nov 24, 1:34 PM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EST WED NOV 24 2004
INZ021-028>031-035>049-051>057-060>065-067>072-251833-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
134 PM EST WED NOV 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT
THE FIRST MEASURABLE SNOWFALL OF THE SEASON WILL OCCUR TONIGHT.
SNOWFALL AMOUNTS OF 1 TO 3 INCHES OVER CENTRAL INDIANA WILL BE
POSSIBLE BY MORNING. HIGHER SNOWFALL AMOUNTS WILL OCCUR FROM
LAFAYETTE TO KOKOMO AND TAPER OFF TO JUST AROUND AN INCH FROM
VINCENNES TO NORTH VERNON.
MOTORISTS TRAVELING TONIGHT OR THURSDAY MORNING SHOULD CHECK WITH THE
STATE POLICE IN EACH STATE FOR ROAD CONDITIONS WHERE TRAVEL IS
PLANNED.
STAY TUNED TO NOAA WEATHER RADIO FOR CONTINUOUS UPDATES ON THIS
EVOLVING WEATHER SITUATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS VIA
TELEPHONE OR OVER THE WEB.
&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Special weather statement, Nov 24, 2:37 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
237 PM EST WED NOV 24 2004
INZ053-056-057-061>065-068>072-250000-
BARTHOLOMEW-BROWN-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-LAWRENCE-
MARTIN-MONROE-OWEN-RUSH-SHELBY-
237 PM EST WED NOV 24 2004
TORNADO WATCH NUMBER 903 IS IN EFFECT FOR MUCH OF SOUTH CENTRAL AND
SOUTHEAST INDIANA UNTIL 700 PM EST.
THIS TORNADO WATCH INCLUDES THE COUNTIES OF BARTHOLOMEW...BROWN...
DAVIESS...DECATUR...GREENE...JACKSON...JENNINGS...LAWRENCE...
MARTIN...MONROE...OWEN...RUSH AND SHELBY. SOME CITIES INCLUDED ARE
BEDFORD...BLOOMINGTON...COLUMBUS...SEYMOUR AND SHELBYVILLE.
Special weather statement, Nov 24, 4:51 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
451 PM EST WED NOV 24 2004
INZ053-061-062-068>070-250000-
DAVIESS-GREENE-LAWRENCE-MARTIN-MONROE-OWEN-
451 PM EST WED NOV 24 2004
...TORNADO WATCH #903 HAS BEEN REMOVED...
INZ056-057-063>065-071-072-250000-
BARTHOLOMEW-BROWN-DECATUR-JACKSON-JENNINGS-RUSH-SHELBY-
451 PM EST WED NOV 24 2004
...TORNADO WATCH #903 REMAINS IN EFFECT...
Tornado, Decatur
- When
- November 24, 5:10 PM EST to 5:11 PM EST
- Where
- Decatur County, 4 mi NW of Greensburg
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.367, -85.533
A small and short lived tornado touched down four miles northwest of Greensburg, crossing Interstate 74 near exit 132. Trees were downed, a barn roof was torn off, and cars were blown off the road. Damage amount is estimated.
Hail, Rush
- When
- November 24, 5:24 PM EST to 5:25 PM EST
- Where
- Rush County, 6 mi SE of Rushville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.550, -85.367
Tornado, Rush
- When
- November 24, 5:25 PM EST to 5:27 PM EST
- Where
- Rush County, 11 mi SE of Rushville
- Rating
- F1
- Path length
- 0.6 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -85.300
A small tornado touched down just west of the Rush/Franklin county line, moving into Franklin county, and out of the Indianapolis County Warning Area, at 5:27 pm EST. A garage was destroyed and numerous trees and a power pole were snapped. At US 52 just west of the county line, a home lost part of its roof. Property damage is estimated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 24, 20041 death · $210,000 · F2 · 2 events
- Flash Flood in Alabama, November 24, 20041 death · $400,000 · 1 event
- Tornado in Louisiana, November 24, 20044 injured · $750,000 · F2 · 1 event
- Tornado in Mississippi, November 24, 2004$3.0 million · F2 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $900,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 2004$630,000 · F2 · 3 events
- Flash Flood and Damaging Winds in Georgia, November 24, 20041 injured · $3.5 million · 61 kt wind · 43 events
- Tornado in Alabama, November 24, 20042 injured · $135,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20041 injured · $255,000 · F1 · 2 events
- Tornado in Louisiana, November 24, 2004$250,000 · F1 · 1 event
- Tornado in Alabama, November 24, 2004$200,000 · F1 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $100,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425578, 5425580, 5425579.